Alert archive / New York / Gale Warnings in 2012

Gale Warning 1, NWS New York, NY

January 1, 2012

NWS New York, NY issued this gale warning at Jan 1, 2012, 3:21 AM EST. It took effect at Jan 1, 2012, 10:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 3:21 AM EST (08:21 UTC)
In effect from
Jan 1, 2012, 10:00 PM EST
Expired
Jan 2, 2012, 1:27 PM EST
In force
15 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WHUS71 KOKX 010821
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EST SUN JAN 1 2012

...GALE FORCE WINDS TONIGHT THROUGH MONDAY...

ANZ330-335-340-345-011700-
/O.CAN.KOKX.MF.Y.0001.000000T0000Z-120101T1100Z/
/O.UPG.KOKX.GL.A.0026.120102T0000Z-120102T2300Z/
/O.NEW.KOKX.GL.W.0001.120102T0300Z-120102T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
321 AM EST SUN JAN 1 2012

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY.
THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...LONG ISLAND SOUND AND THE SURROUNDING BAYS OF LONG
  ISLAND.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...3 TO 5 FT ON LONG ISLAND SOUND.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT THROUGH MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-350-353-355-011700-
/O.UPG.KOKX.GL.A.0026.120102T0000Z-120102T2300Z/
/O.NEW.KOKX.GL.W.0001.120102T0300Z-120102T2300Z/
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EST SUN JAN 1 2012

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY AND OUT 20 NM...NY HARBOR.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FT ON THE OCEAN.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR LATE
  TONIGHT THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
919 
WHUS71 KOKX 011052
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
552 AM EST SUN JAN 1 2012

...GALE FORCE WINDS TONIGHT THROUGH MONDAY...

ANZ330-335-338-340-345-350-353-355-011900-
/O.CON.KOKX.GL.W.0001.120102T0300Z-120102T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
552 AM EST SUN JAN 1 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY AND OUT 20 NM...LONG ISLAND SOUND...BAYS SURROUNDING
  LONG ISLAND...AND NY HARBOR.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FT ON THE OCEAN AND 3 TO 5 FT ON LONG ISLAND
  SOUND. 

* TIMING...HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR LATE 
  TONIGHT THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MPS
961 
WHUS71 KOKX 011621
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1121 AM EST SUN JAN 1 2012

...GALE FORCE WINDS TONIGHT THROUGH MONDAY...

ANZ330-335-338-340-345-350-353-355-020030-
/O.CON.KOKX.GL.W.0001.120102T0300Z-120102T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1121 AM EST SUN JAN 1 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST MONDAY...

* LOCATION...LONG ISLAND AND CONNECTICUT COASTAL WATERS AND NEW
  YORK HARBOR. 

* WINDS...W 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FT ON THE OCEAN AND 3 TO 5 FT ON LONG ISLAND 
  SOUND. 

* TIMING...HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR LATE
  TONIGHT THROUGH MON AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
252 
WHUS71 KOKX 012102
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EST SUN JAN 1 2012

...GALE FORCE WINDS TONIGHT THROUGH MONDAY...

ANZ330-340-020515-
/O.EXT.KOKX.GL.W.0001.120102T0900Z-120102T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
402 PM EST SUN JAN 1 2012

...GALE WARNING NOW IN EFFECT FROM 4 AM TO 6 PM EST MONDAY...

* LOCATION...LONG ISLAND AND CONNECTICUT COASTAL WATERS AND NEW 
  YORK HARBOR. 

* WINDS...W 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FT.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE TONIGHT INTO
  EARLY MON AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-020515-
/O.EXT.KOKX.GL.W.0001.120102T1400Z-120102T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
402 PM EST SUN JAN 1 2012

...GALE WARNING NOW IN EFFECT FROM 9 AM TO 6 PM EST MONDAY...

* LOCATION...LONG ISLAND AND CONNECTICUT COASTAL WATERS AND NEW 
  YORK HARBOR. 

* WINDS...W AROUND 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET ON THE OPEN WATERS OF WESTERN LONG ISLAND
  SOUND. 

* TIMING...DAYTIME HOURS ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-020515-
/O.CON.KOKX.GL.W.0001.120102T0300Z-120102T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 PM EST SUN JAN 1 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST MONDAY...

* LOCATION...LONG ISLAND AND CONNECTICUT COASTAL WATERS AND NEW 
  YORK HARBOR. 

* WINDS...SW 20 TO 25 KT WITH GUSTS UP TO 35 KT LATE THIS
  EVENING...BECOMING W 20 TO 30 KT WITH GUSTS UP TO 40 KT. 

* SEAS...5 TO 8 FT. 

* TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE TONIGHT INTO
  EARLY MON AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
873 
WHUS71 KOKX 020513
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1213 AM EST MON JAN 2 2012

...GALE FORCE WINDS TONIGHT THROUGH MONDAY...

ANZ350-353-355-021315-
/O.CON.KOKX.GL.W.0001.000000T0000Z-120102T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1213 AM EST MON JAN 2 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...ATLANTIC OCEAN COASTAL WATERS.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE TONIGHT THROUGH EARLY
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-021315-
/O.CON.KOKX.GL.W.0001.120102T0900Z-120102T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1213 AM EST MON JAN 2 2012

...GALE WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
6 PM EST THIS EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS.

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET EASTERN LONG ISLAND SOUND AND 2 TO 4 FEET ON
  THE BAYS.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE TONIGHT THROUGH EARLY
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-021315-
/O.CON.KOKX.GL.W.0001.120102T1400Z-120102T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1213 AM EST MON JAN 2 2012

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* LOCATION...WESTERN LONG ISLAND SOUND AND ATLANTIC SOUTH SHORE BAYS.

* WINDS...WEST AROUND 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* TIMING...DAYTIME HOURS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
GC
831 
WHUS71 KOKX 021250
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
750 AM EST MON JAN 2 2012

...GALE FORCE WINDS TODAY...

ANZ335-338-345-022300-
/O.CON.KOKX.GL.W.0001.120102T1400Z-120102T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
750 AM EST MON JAN 2 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...WESTERN LONG ISLAND SOUND AND ATLANTIC SOUTH SHORE 
  BAYS.

* WINDS...WEST AROUND 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST WINDS THROUGH EARLY AFTERNOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-350-353-355-022300-
/O.CON.KOKX.GL.W.0001.000000T0000Z-120102T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
750 AM EST MON JAN 2 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS 
  BAYS.

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET EASTERN LONG ISLAND SOUND AND 2 TO 4 FEET 
  ON THE BAYS. 

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THROUGH EARLY
  AFTERNOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
259 
WHUS71 KOKX 021827
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
127 PM EST MON JAN 2 2012

...GUSTY WINDS AND ROUGH SEAS THROUGH TUESDAY...

ANZ335-338-030230-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-120102T2300Z/
/O.NEW.KOKX.SC.Y.0001.120102T1827Z-120103T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
127 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. 

* WINDS...W AROUND 20 KT WITH GUSTS UP TO 30 KT THIS
  AFTERNOON...BECOMING NW 15 TO 20 KT WITH GUSTS 20 TO 25 KT
  TONIGHT...THEN BECOMING NW 15 TO 20 KT WITH GUSTS UP TO 30 KT
  TUE MORNING. 

* TIMING...STRONGEST WINDS THIS AFTERNOON...AND AGAIN LATE TUESDAY
  MORNING AND TUESDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-030230-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-120102T2300Z/
/O.NEW.KOKX.SC.Y.0001.120102T1827Z-120104T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
127 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...LONG ISLAND COASTAL OCEAN WATERS. 

* WINDS...W WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THIS
  EVENING...BECOMING NW 10 TO 15 KT WITH GUSTS UP TO 20 KT AFTER
  MIDNIGHT...THEN INCREASING TO 20 TO 25 KT WITH GUSTS UP TO 30 KT
  BY TUE AFTERNOON. 

* SEAS...5 TO 8 FT THIS AFTERNOON...SUBSIDING TO 3 TO 6 FT
  TONIGHT...THEN REBUILDING TO 4 TO 7 FEET BY TUE AFTERNOON.

* TIMING...THROUGH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-030230-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-120102T2300Z/
/O.NEW.KOKX.SC.Y.0001.120102T1827Z-120104T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
127 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG
  ISLAND. 

* WINDS...W 15 TO 20 KT WITH GUSTS 25 TO 30 KT THROUGH THIS
  EVENING...BECOMING NW 10 TO 15 KT WITH GUSTS UP TO 20 KT AFTER
  MIDNIGHT...THEN INCREASING AGAIN TO 15 TO 20 KT WITH GUSTS 25
  TO 30 KT IN THE AFTERNOON.

* SEAS...4 TO 6 FT EARLY THIS AFTERNOON ON EASTERN LONG ISLAND
  SOUND...THEN 3 TO 5 FEET INTO THIS EVENING. 

* TIMING...THROUGH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 1, 12:20 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 1, 12:20 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1220 AM EST SUN JAN 1 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY THIS EVENING WILL BUILD ACROSS
THE AREA LATE TONIGHT AND THEN OFFSHORE ON SUNDAY. THE FIRST IN A
SERIES OF STRONG COLD FRONTS WILL MOVE ACROSS THE AREA SUNDAY
EVENING...FOLLOWED BY ANOTHER MONDAY EVENING. POLAR HIGH PRESSURE
BEHIND THE SECOND FRONT BUILDS EAST THROUGH MID WEEK. A WEAK AREA
OF LOW PRESSURE IS THEN FORECAST TO PASS TO THE SOUTH ON THURSDAY.
HIGH PRESSURE WILL CLOSE OUT THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE BUILDS OVER THE EASTERN SEABOARD DURING THE
OVERNIGHT. A SPECIAL WEATHER STATEMENT  CONTINUES FOR FOG ACROSS SOUTHERN CT AND EASTERN
LI. ALTHOUGH DEW POINTS WILL BE GRADUALLY DROPPING OVERNIGHT AS
DRIER AIR WORKS IN...TEMPS ARE EXPECTED TO DROP AS WELL...KEEPING
THE DEW POINT DEPRESSION LOW IN THESE AREAS. VSBYS LESS THAN 1
MILE LIKELY IN SOME SPOTS TONIGHT. KEEPING FOG OUT OF THE FORECAST
FOR THE NYC METRO AREA AS WARMER SURFACE TEMPS SHOULD KEEP THE AIR
FROM SATURATING.

UPDATED HOURLY GRIDS BASED ON LATEST OBS. NO CHANGES MADE TO
GENERAL FORECAST.

LOWS WILL RANGE FROM THE UPPER 20S WELL INLAND...TO AROUND 40 AT
THE COAST. THIS IS 10 TO 15 DEGREES ABOVE NORMAL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SURFACE RIDGE AXIS BUILDS ACROSS THE AREA SUN MORNING WITH A
STRENGTHENING SOUTHERLY FLOW IN THE AFTERNOON AHEAD OF THE
APPROACHING COLD FRONT. CLOUDS WILL ARRIVE IN THE LATE AFTERNOON
WITH PLENTY OF SUN AND HIGHS ONCE AGAIN AROUND 50. THIS IS ABOUT
TEN DEGREES ABOVE NORMAL.

A COLD FRONT THEN MOVES THROUGH THE AREA EARLY SUNDAY EVENING
PRECEDED BY A NARROW BAND OF SHOWERS. MOISTURE IS LIMITED...BUT
THERE IS STRONG FORCING WHICH SHOULD BE ABLE TO OVERCOME THE DRY
AIR. THAT BEING SAID...RAINFALL AMOUNTS SHOULD BE LESS THAN A
TENTH OF AN INCH...WITH THE HIGHEST AMOUNTS TO THE EAST OF NYC
WHERE MOISTURE WILL BE DEEPER.

THE COLD ADVECTION BEHIND THE FRONT AND DEEPENING LOW PRESSURE
OVER EASTERN CANADA WILL ALLOW FOR GUSTY WEST WINDS TO DEVELOP.
GUSTS UP TO 25 MPH ARE EXPECTED AFTER MIDNIGHT. THIS WILL BE THE
FIRST SHOT OF COLD AIR WITH ANOTHER COLD FRONT TO FOLLOW LATE
MONDAY. STILL THOUGH...LOOKING AT LOWS ABOVE NORMAL MONDAY
MORNING...A FEW DEGREES COOLER THAN SUN MORNING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH AN AMPLIFYING UPPER TROUGH OVER
THE EASTERN US TO START THE PERIOD. THERE ARE TIMING ISSUES WHEN THE
TROF AXIS WILL MOVE ACROSS...BUT IT APPEARS TO BE EITHER TUE OR TUE
NIGHT. DEEP LAYERED RIDGING RETURNS FOR WED WITH ANOTHER DEEPENING
TROF APPROACHING FOR THE END OF THE WEEK.

AT THE SFC...STRONG GUSTY WINDS WILL PREVAIL MON AS SFC LOW
INTENSIFIES AS IT TRACKS INTO THE CANADIAN MARITIMES AND STRONG HIGH
PRES BUILDS INTO THE PLAINS. WINDS SUBSIDE A BIT MON NIGHT...BUT
RETURN BEHIND AN ARCTIC FRONTAL PASSAGE TUE WITH STRONG COLD AIR ADVECTION.
BITTERLY COLD TEMPERATURES ARE EXPECTED TUE NIGHT WITH THE
POSSIBILITY OF WIDESPREAD SUB ZERO WIND CHILLS. DAYTIME TEMPS TUE
AND WED WILL STRUGGLE TO REACH THE FREEZING MARK. THIS COLD AIR MASS
WILL REMAIN THROUGH WED NIGHT...THEN TEMPS MODERATE AND ARE EXPECTED
TO BE ABOVE CLIMO NORMS FOR THE LATTER PART OF THE WEEK.

AS FOR PRECIP...NO MAJOR SYSTEMS ARE EXPECTED. COULD HAVE SOME
FLURRIES MON NIGHT AND/OR TUE BUT NO ACCUMULATING SNOW IS EXPECTED.
AN AREA OF LOW PRES DEVELOPS OFF THE MID ATLANTIC COAST ON THU...BUT
IS EXPECTED TO PASS WELL SOUTH AND EAST OF THE LOCAL AREA.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS INTO THE REGION THIS MORNING. A COLD FRONT
MOVES THROUGH THE AREA THIS EVENING.

VFR EXPECTED AT NYC TERMINALS OVERNIGHT. LOW CONFIDENCE OF
CIGS/VSBYS AT TERMINALS OUTSIDE NYC TONIGHT. FOG FROM SATURDAY
EVENING HAS DIMINISHED OVER MOST OF THE REGION...INCLUDING COASTAL
CT TAF SITES. ALTHOUGH LOW LEVEL MOISTURE WILL DECREASE EARLY THIS
MORNING...TEMPS MAY DROP ENOUGH TO CAUSE FOG/LOW STRATUS TO
REDEVELOP AT TERMINALS OUTSIDE OF NYC IN THE PRE-DAWN HOURS.

WINDS AT NYC START NW AROUND 10 KT...DECREASING TO LESS THAN 10 KT
EARLY THIS MORNING. OUTSIDE OF NYC NW FLOW 5 KT OR LESS...OFTEN
LGT/VRB.

VFR SUNDAY. HIGH CONFIDENCE THAT WINDS BECOME S-SW LATE MORNING/EARLY
AFTN.

SUB-VFR WITH RAIN EXPECTED SUNDAY EVENING AS A COLD FRONT APPROACHES.
WINDS BECOME GUSTY FROM THE W-SW.

OUTLOOK FOR 06Z MON THROUGH THU...

LATE SUN NIGHT-MON...COLD FRONT PASSES LATE SUN NGT INTO MON MRNG.
POTENTIAL FOR LLWS AHEAD OF THE FRONT. STRONG W WINDS BEHIND THE
FRONT.

TUE...STRONG WNW WINDS. POCKETS OF MVFR IN SHSN.

WED...VFR WITH STRONG NW FLOW.

THU...VFR.

&&

.MARINE...
DENSE FOG ADVISORY ISSUED FOR LONG ISLAND SOUND AND ITS ADJACENT
BAYS TONIGHT. WARMER WATER OVER THE OCEANS IS EXPECTED INHIBIT
DENSE FOG DEVELOPMENT...ALTHOUGH NEAR-SHORE FOG IS POSSIBLE.

GUSTS HAVE INCREASED TO 25KT AT 44025...BUT WINDS ALOFT ARE
EXPECTED TO DIMINISH EARLY TONIGHT...SO DID NOT ISSUE A SHORT-
FUSED SCA.

OTHERWISE PATCHY FOG OVERNIGHT WITH MINIMAL DEW POINT DEPRESSIONS
OVER THE WATER. SUB-SCA CONDITIONS ALL WATERS WITH SEAS OF 3 TO 4
FT ON THE OCEAN. A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE
WATERS IN THE MORNING FOLLOWED BY A STRENGTHENING SOUTHERLY FLOW
SUN AFT. IT APPEARS THAT WINDS WILL FALL JUST SHORT OF SCA
CRITERIA AHEAD OF AN APPROACHING COLD FRONT. HOWEVER...STRONG COLD
ADVECTION AND DEEPENING LOW PRESSURE OVER EASTERN CANADA SUN NIGHT
WILL PRODUCE A A STRONG WEST FLOW WITH POSSIBLE GALE FORE GUSTS
DEVELOPING AROUND MIDNIGHT. AS A RESULT...A GALE WATCH HAS BEEN
POSTED FOR ALL WATER SUN NIGHT INTO MON.

A TIGHT PRESSURE GRADIENT AND GUSTY WINDS WILL REMAIN ACROSS THE
WATERS AS LOW PRES STRENGTHENS OVER THE CANADIAN MARITIMES AND
STRONG HIGH PRES BUILDS ACROSS THE PLAINS. GALES WILL BE LIKELY
THROUGH MON. WINDS MAY TEMPORARILY FALL BELOW GALE FORCE MON
NIGHT...BUT AN ARCTIC FRONT WILL TRACK ACROSS THE WATERS WITH GALE
FORCE WINDS EXPECTED AGAIN TUE/TUE NIGHT. WINDS AND SEAS GRADUALLY
DECREASE ON WED. AN AREA OF LOW PRES PASSES TO THE SE OF THE
WATERS ON THU...BUT IT APPEARS TO BE TOO FAR OFFSHORE TO CAUSE ANY
LOCAL HAZARDS AT THIS TIME.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS FORECAST. UP TO A TENTH OF AN
INCH OF RAINFALL IS POSSIBLE ALONG AND AHEAD OF A COLD FRONT SUN
EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.
     DENSE FOG ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ330-335-340-345.

&&

SYNOPSIS...DW
NEAR TERM...JM/MPS/KCS
SHORT TERM...DW
LONG TERM...24
AVIATION...KCS
MARINE...24/KCS/DW
HYDROLOGY...DW
Hazardous weather outlook, Jan 1, 3:14 AM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
314 AM EST SUN JAN 1 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-021100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
314 AM EST SUN JAN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 AM EST SUN JAN 1 2012

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 9:09 PM ESTMarine Dense Fog AdvisoryOKX6 hr

Nearby

Gale Warnings in New York, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.